Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 153, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2001, 7:38 PM CDT for Dickens County, Kent County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2001, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 4, 2001, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dickens County, TX, Kent County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4045 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:22 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 5:22 PM CDT, 2 hours 16 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 522 PM CDT MON JUN 4 2001 VSBL SAT IMAGES AND AREAS RADARS INDICATE CAP SHOWING SIGNS OF BREAKING WITH TCU DVLPG AND WDLY SCT TSRA INITIATING ALONG THE DRYLINE. LATEST RUN OF THE MESO-ETA AS WELL AS THE RUC HINTS THAT WDLY SCT TSRA COULD FILL IN THROUGH 00Z AND CONT THROUGH A PORTION OF THE EVENING. SVR POTENTIAL IS THERE AND SPC ALSO MONITORING THE ERN ZONES FOR A PSBL WATCH OVR THE NXT FEW HRS (SEE SPC MESOSCALE DISCUSSION 1031 FOR MORE INFO). WL UPDATE THE ZFP TO RAISE POPS TO 40 PERCENT ACROSS THE ERN ZONES AND INCLUDE MENTION OF SVR. WL BE INTERESTING TO SEE IF CONVECTION CAN BE SUSTAINED LTR TNGT AS 50KT LLJ GETS CRANKING. ANOTHER UPDATE MAY BE NECESSARY LTR PENDING FURTHER ANALYSIS. .LUB...NONE. ST
In the hours before
Special weather statement, Jun 4, 5:47 PM CDT, 1 hour 51 minutes before
TXZ024>026-030>032-036>038-042>044-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 547 PM CDT MON JUN 4 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT TUESDAY MORNING... KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA... STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 50 min |
| Jun 4, 10:27 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Jun 4, 10:50 PM CDT | Flash Flood Warning | LUB | Kent | 2 hr |
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Jun 5, 12:19 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 41 min |
| Jun 5, 4:20 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 25 min |
| Jun 5, 4:45 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 30 min |
| Jun 5, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 42 min |
| Jun 5, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 60 min |
| Jun 5, 6:24 PM CDT | Tornado Warning | LUB | Floyd, Motley | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.